zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Fixed points, stability, and exact linearization. (English) Zbl 1067.34077
Summary: We study the scalar equation $x''+ f(t, x, x')x'+ b(t)g(x(t- L))= 0$ by means of contraction mappings. Conditions are obtained to ensure that each solution $(x(t),x'(t))\to (0, 0)$ as $t\to\infty$. The conditions allow $f$ to grow as large as $t$, but not as large as $t^2$. This is parallel to the classical result of {\it R. A. Smith} [Q. J. Math., Oxf. II. Ser. 12, 123--125 (1961; Zbl 0103.05604)] for the linear equation without a delay.

34K20Stability theory of functional-differential equations
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
Full Text: DOI
[1] Ballieu, R. J.; Peiffer, K.: Attractivity of the origin for the equation x″+f(t,x,$x^{\prime})\vert x^{\prime}\vert \alpha x^{\prime}+g(x)=0$. J. math. Anal. appl. 65, 321-332 (1978) · Zbl 0387.34038
[2] Burton, T. A.: Stability and periodic solutions of ordinary and functional differential equations. (1985) · Zbl 0635.34001
[3] Burton, T. A.: Stability by fixed point theory or Liapunov theorya comparison. Fixed point theory 4, 15-32 (2003) · Zbl 1061.47065
[4] Burton, T. A.: Fixed points and stability of a nonconvolution equation. Proc. am. Math. soc. 132, 3679-3687 (2004) · Zbl 1050.34110
[5] Burton, T. A.; Hooker, J. W.: On solutions of differential equations tending to zero. J. reine angew. Math. 267, 151-165 (1974) · Zbl 0298.34042
[6] Hatvani, L.: Nonlinear oscillation with large damping. Dyn. syst. Appl. 1, 257-270 (1992) · Zbl 0763.34042
[7] Hatvani, L.: Integral conditions on the asymptotic stability for the damped linear oscillator with small damping. Proc. am. Math. soc. 124, 415-422 (1996) · Zbl 0844.34051
[8] Hatvani, L.; Krisztin, T.: Necessary and sufficient conditions for intermittent stabilization of linear oscillators by large damping. Differential integral equations 10, 265-272 (1997) · Zbl 0893.34045
[9] Hatvani, L.; Krisztin, T.; Totik, V.: A necessary and sufficient condition for the asymptotic stability of the damped oscillator. J. differential equations 119, 209-223 (1995) · Zbl 0831.34052
[10] Hatvani, L.; Totik, V.: Asymptotic stability of the equilibrium of the damped oscillator. Differential integral equations 6, 835-848 (1993) · Zbl 0777.34036
[11] Levin, J. J.; Nohel, J. A.: Global asymptotic stability for nonlinear systems of differential equations. Arch. rational mech. Anal. 5, 194-211 (1960) · Zbl 0094.06402
[12] Pucci, P.; Serrin, J.: Asymptotic stability for intermittently controlled nonlinear oscillators. SIAM J. Math. anal. 25, 815-835 (1994) · Zbl 0809.34067
[13] Smith, R. A.: Asymptotic stability of x″+$a(t)x^{\prime}+x=0$. Quart. J. Math. Oxford ser. 12, No. 2, 123-126 (1961) · Zbl 0103.05604
[14] Thurston, L. H.; Wong, J. S. W.: On global asymptotic stability of certain second order differential equations with integrable forcing terms. SIAM J. Appl. math. 24, 50-61 (1973) · Zbl 0279.34041
[15] Zhang, B.: On the retarded Li√©nard equation. Proc. am. Math. soc. 115, 779-785 (1992) · Zbl 0756.34075